Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 154, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 6, 2003, 3:38 PM EDT for Shelby County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2003, 3:38 PM EDT (19:38 UTC)
- Expired
- Jul 6, 2003, 4:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377
WUUS51 KILN 061938
SVRILN
OHC149-062015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT SUN JUL 6 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN OHIO...
* UNTIL 415 PM EDT...
* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF FORT LORAMIE...OR ABOUT 7
MILES WEST OF SIDNEY...MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ANNA...
BOTKINS...
FORT LORAMIE...
JACKSON CENTER...
SIDNEY...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4038 8435 4049 8433 4049 8401 4033 8400
4018 8402 4019 8444 4037 8444What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:25 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 6, 3:25 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EDT SUN JUL 6 2003 JUICY AIRMASS IN PLACE ACROSS AREA ONCE AGAIN THIS AFTERNOON. TEMPS ACROSS OUR FA INTO THE MID TO UPPER 80S WITH DEWPOINTS INTO THE LOW/MID 70S. JUST TO OUR W ACROSS INDIANA...TEMPS INTO THE LOW 90S WITH MID 70 DEWPOINTS. THIS RESULTING IN SBCAPES IN THE 2000-3000 RANGE ACROSS MUCH OF OUR AREA WITH 3000-4000 JUST TO OUR WEST. NUMEROUS BOUNDARIES FLOATING AROUND AREA HELPING TO KICK OFF CONVECTION QUITE A BIT EARLIER TODAY THAN PAST FEW DAYS. THUS EXPECT COVERAGE TO CONTINUE TO INCREASE ACROSS OUR AREA THROUGH LATE AFTERNOON/EARLY EVENING. FOCUS THEN SHIFTS TO SHORT WAVE CURRENTLY PUSHING INTO NORTHERN IL. THIS PROGGED TO PUSH ACROSS LOWER GREAT LAKES THROUGH THE OVERNIGHT WITH 8H/9H JET FORECAST TO INCREASE ACROSS NORTHERN IND/NRN OH. LOOKS LIKE BEST FOCUS WILL REMAIN JUST TO OUR NORTH BUT POSSIBILITY EXISTS FOR SOME OF THIS TO SNEAK INTO NORTHERN PORTIONS OF FA. WILL GENERALLY GO WITH 40 TO 50 POPS ACROSS ENTIRE FA. WITH HIGH PWATS...WILL MENTION POSSIBILITY OF LOCALLY HEAVY RAIN. SEVERE WEATHER PARAMETERS SOMEWHAT MARGINAL WITH WETBULB ZERO AROUND 11K AND MAX DELTA THETAE IN THE 15 TO 20 DEGREE RANGE. GIVEN HIGH INSTABILITY THOUGH...SOME ISOLATED LARGE HAIL/DAMAGING WINDS STILL POSSIBLE. WILL PRETTY MUCH HANG ON TO CHANCE PCPN THROUGH MIDDLE PART OF WEEK AS SERIES OF S/W CONTINUE TO PUSH ACROSS AREA. .ILN...NONE.
Hazardous weather outlook, Jul 6, 4:53 AM EDT, 10 hours 45 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 453 AM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. THESE STORMS COULD ALSO CREATE FLOODING PROBLEMS ESPECIALLY THOSE THAT OCCUR NORTH OF I-70. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND EVENINGS AS A NEARLY STATIONARY FRONT OSCILLATES OVER THE OHIO VALLEY. LOCALIZED FLOODING THREAT WILL ALSO EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Local storm report, Jul 6, 10:01 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1001 AM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM RICHMOND IN WIND DAMAGE
07/05/03 WAYNE LARGE LIMBS AND POWER
LINES DOWN
0908 PM HAMILTON OH WIND DAMAGE
07/05/03 BUTLER TREES AND POWER LINES DOWNSpecial weather statement, Jul 6, 12:22 PM EDT, 3 hours 16 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-062130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1222 PM EDT SUN JUL 6 2003 ...SEVERE WEATHER POSSIBLE LATER THIS AFTERNOON INTO TONIGHT... WARM AND UNSTABLE AIR ACROSS THE OHIO VALLEY...WILL COMBINE WITH LEFTOVER OUTFLOW BOUNDARIES FROM THUNDERSTORMS SATURDAY EVENING TO FUEL ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE REGION BEGINNING THIS AFTERNOON INTO TONIGHT. THEREFORE...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA IS INDICATING A SLIGHT RISK FOR SEVERE WEATHER. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS GREATER THAN 58 MPH...HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN. SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE REGION LATER TODAY AND TONIGHT. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 45 min |
| Jul 5, 8:53 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 52 min |
| Jul 5, 9:00 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 45 min |
| Jul 5, 9:15 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 45 min |
| Jul 5, 9:27 PM EDT | Tornado Warning | ILN | Greene, Montgomery | 33 min |
| Jul 5, 9:49 PM EDT | Tornado Warning | ILN | Champaign | 41 min |
| Jul 5, 9:59 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 31 min |
| Jul 5, 11:09 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 51 min |
| Jul 5, 11:20 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 25 min |
| Jul 5, 11:30 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 45 min |
| Jul 6, 3:31 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 29 min |
| Jul 6, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 50 min |
| Jul 6, 4:40 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 50 min |
| Jul 6, 4:47 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 58 min |
| Jul 6, 4:59 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 61 min |
| Jul 6, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| Jul 6, 6:04 PM EDT | Flash Flood Warning | ILN | Mercer | 116 min |
| Jul 6, 7:31 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 44 min |
| Jul 6, 7:55 PM EDT | Flash Flood Warning | ILN | Mercer | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.